Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS San Diego, CA

July 18, 2025San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Jul 18, 2025, 12:58 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2025, 12:58 PM PDT (19:58 UTC)
Expired
Jul 18, 2025, 4:00 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 68 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WGUS56 KSGX 181958
FFWSGX
CAC071-182300-
/O.NEW.KSGX.FF.W.0007.250718T1958Z-250718T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
1258 PM PDT Fri Jul 18 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 400 PM PDT.

* At 1258 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.75 and 1.25 inches of 
  rain have fallen. The expected rainfall rate is 0.75 to 1.25 
  inches in 1 hour. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Hesperia, Lake Arrowhead, Hwy 173 Between Lake Arrowhead And 
  Hesperia, Skyforest, Cedar Glen and Twin Peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads and normally dry arroyos is likely. The heavy rains 
will likely trigger rockslides, mudslides and debris flows in steep 
terrain, especially in and around these areas.

&&

LAT...LON 3425 11710 3424 11717 3424 11724 3438 11728
      3438 11713

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1.25 INCHES IN 1 HOUR

$$

Munyan
1 follow-up statement
180 
WGUS76 KSGX 182157
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
257 PM PDT Fri Jul 18 2025

CAC071-182300-
/O.CON.KSGX.FF.W.0007.000000T0000Z-250718T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
257 PM PDT Fri Jul 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS 
AFTERNOON FOR SAN BERNARDINO COUNTY...

At 257 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 1.5 inches of rain have 
fallen. The expected rainfall rate is 0.25 to 0.5 inches in 1 hour. 
Additional rainfall amounts up to 0.25 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Hesperia, Lake Arrowhead, Hwy 173 Between Lake Arrowhead And 
  Hesperia, Skyforest, Cedar Glen and Twin Peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3425 11710 3424 11717 3424 11724 3438 11728
      3438 11713

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR

$$

Munyan

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:16 AM PDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 18, 9:16 AM PDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
916 AM PDT Fri Jul 18 2025

.SYNOPSIS...
Monsoonal moisture will continue to bring chances for showers and
thunderstorms across the region through Saturday afternoon. The
best chances for thunderstorms with periods of locally moderate
to heavy rainfall will be this afternoon in the mountains and high
deserts. Dry conditions return on Sunday and continue through the
middle of next week. Daytime high temperatures are expected to
remain near or a little below seasonal averages through the middle
of next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Morning Update...

Mid level clouds continue to push in from the northwest. Some of
these are associated with light showers from stronger
thunderstorms earlier this morning. Some areas from San Clemente
into parts of the eastern/southern Inland Empire received near one
quarter of an inch of rainfall. Meanwhile, the marine layer is
maintaining its grip across western San Diego County, shrouding
the coastal slopes in fog with a "no sky July" morning across the
San Diego metro area. These low clouds will shrink back to the
coast later this morning.

An area of low pressure will move northward today, helping to pull
in more monsoonal moisture across the area. Chances for
thunderstorms are in the forecast for mountainous regions and
parts of the Coachella Valley and high desert. Hi-res models show
convection forming after 12 noon as NBM chances for thunder are
25-40 percent. Anyone who sees these storms may also see small
hail and gusty winds. The low will weaken and move northward by
Saturday, keeping chances of storms limited to the Riverside/SBD
Co mountain areas.

.Previous Discussion...

For this afternoon...chances for periods of locally heavy
rainfall increase significantly for the mtns and high deserts as
daytime heating becomes a factor, providing added forcing for deep
convection. High temperatures today will continue to be near or a
little below seasonal averages

Chances for showers/tstms decrease tonight as the upper low moves
north and we lose what little forcing there is. Moisture and
instability persist into Saturday afternoon so that when daytime
heating returns, showers/tstms can once again develop over the
mtns and deserts. Less vertical mixing above the marine layer will
allow for the return of more extensive low clouds with patchy fog
tonight into Sat morning.

By Sunday, we lose most of the monsoonal moisture as we begin to
see drier southwest flow aloft which will essentially end the
threat of showers/tstms as we return to a more stable atmosphere.

For Monday through the middle of next week...a low/trough will
dominate the pattern over the west coast, displacing the sub-
tropical high eastward over the Gulf Coast states. This will bring
us near-seasonal temperatures with a persistent marine layer for
low clouds and fog in the coastal areas and valleys each night and
morning.

&&

.AVIATION...
181530Z....Coast/Valleys...ISO-SCT SHRA based at around 10000
feet through 18Z, generally confined to Orange and Riverside
counties. Coastal low clouds in San Diego County based at
1500-1800 feet and tops to 2000 feet will gradually clear by 17Z.
TSRA 20% chance in inland valleys near the mountains 19-01Z. Low
clouds return to coastal areas mainly after 05Z, with bases around
1500 feet MSL. Scatter out Saturday by 17Z.

Mountains/Deserts...SCT-BKN clouds 10000-15000 feet. ISO-SCT SHRA
and TSRA over the mountains and high desert 18-02Z, with CU/CB bases
7000-9000 feet MSL, tops to 40000 feet. Erratic wind gusts, strong
up/downdrafts, and VIS restrictions possible with any storm that
develops. Mostly clear after 03Z.

&&

.MARINE...
No hazardous marine weather expected through Tuesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...APR
AVIATION/MARINE...MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:58 AM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 1:10 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 1:26 PM PDTSpecial Weather StatementSGX49 min
Jul 18, 2:27 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 2:50 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino115 min
Jul 18, 3:30 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 3:31 PM PDTSpecial Weather StatementSGXSan Bernardino44 min
Jul 18, 3:37 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside113 min
Jul 18, 3:54 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 4:14 PM PDTAreal Flood AdvisorySGXSan Bernardino109 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.